MAUDE Adverse Event Report: TERUMO EUROPE N.V K-PACK II NEEDLE 27G & 30G THIN WALL; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO EUROPE N.V K-PACK II NEEDLE 27G & 30G THIN WALL; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation-qa team.The actual sample was received for evaluation.The received complaint sample had a broken cannula.The point of breakage is at the end of the glue cone.This is the weakest point of the cannula if pressure is applied to the needle.Since the initial complaint information describes that the cannula broke off after injection to the patient, the cannula was not broken before use on the patient.Based on our experience we believe that the user probably induced breakage, by severely bending the needle and bringing it back to its original position.The batch record for 2kn3013rbkt (lot 1808020) has been reviewed; needle assembly equipment: (b)(4).Date: 11/10/2018-14/10/2018.Needle assembly equipment: (b)(4).Date: 13/03/2018-15/03/2018.Packaging equipment: (b)(4).Date: 11/10/2018-15/10/2018.During production, as an in-process control, twice per shift (approximately every 4 hours), 40 needles are visually inspected for among others things for damage to the cannula.No damage to the cannula was found for the batch noted above.Thirteen (13) retention samples of lot 1808020 were visually inspected to determine damage or bent needles.No defects were found.Additionally, 13 retention samples were tested for their resistance to breakage.All samples were within specification.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.As no abnormalities were reported in the batch record and the inspected retention samples were all visually free from damage and showed no out of specification for the resistance to breakage test, no root cause related to our production activities could be determined.We advise the customer not to bent the cannula.(b)(4).
 
Event or Problem Description
The user facility reported that there one of two elrabie premier light-lc needles envelope was crooked and bent during the procedure (injection) and eventually came off the hub.The other needle was fine.Additional information was received 05january2020: patient condition: seems to be no impact on the patient.Additional information was received 17january2020: the procedure outcome was completed successfully with no delay.There was no impact on the patient or user.Patient was not harmed.It was told by the user that the needle became bent and was broken but it did not remain in the skin.Also, it did not leave any wound, edema or pain on the patient's face.During the procedure, the needle became bent and broke, it fell off the hub, and did not remain in the skin.During the procedure, as the needle broke, the doctor opened another needle and the patient was not shaken.Elrabie premier light-lc: cross-linked sodium hyaluronate 23 mg/ml is the main ingredient of the product, which is used for wrinkle-enhancement and has a viscosity of 25~35pa.S.

Brand Name
K-PACK II NEEDLE 27G & 30G THIN WALL
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO EUROPE N.V
interlueuvenlaan 40
leuven, 3001
BE  3001
MDR Report Key9661441
Report Number9681413-2020-00001
Device Sequence Number17012990
Product Code FMI
UDI-Device Identifier05413206051045
UDI-Public05413206051045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue NumberKN-3013RBKT
Device Lot Number1808020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1